Alert archive / Arkansas / Special Weather Statements in 2009
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Aug 3, 2009, 3:46 PM CDT for Sebastian County, Arkansas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2009, 3:46 PM CDT (20:46 UTC)
- Expired
- Aug 3, 2009, 4:30 PM CDT
- In force
- 44 min
- Issued by
- NWS Tulsa, OK
County Sebastian County, AR
The radar
The Western Arkansas radar (KSRX), 15 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.8 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2814 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 584 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WWUS84 KTSA 032046
SPSTSA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
346 PM CDT MON AUG 3 2009
ARZ029-032130-
SEBASTIAN AR-
346 PM CDT MON AUG 3 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 430 PM CDT
FOR THE FOLLOWING COUNTY...
IN WEST CENTRAL ARKANSAS
CENTRAL SEBASTIAN
AT 346 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
RYE HILL...MOVING EAST AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...CROSSROADS...MILLTOWN...HACKETT...
GREENWOOD...BARLING...WITCHERVILLE...BURNVILLE...EXCELSIOR...
BONANZA...JENNY LIND...RYE HILL...BLOOMER AND CENTRAL CITY.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
LAT...LON 3510 9417 3520 9444 3538 9438 3531 9407
3529 9407
TIME...MOT...LOC 2046Z 291DEG 10KT 3528 9434
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 3, 2:55 PM CDT, 51 minutes earlier.
Area forecast discussion, Aug 3, 2:55 PM CDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
255 PM CDT MON AUG 3 2009
.DISCUSSION...
WILL GO AHEAD AN ISSUE A HEAT ADVISORY TO REPLACE THE PREVIOUS
EXCESSIVE HEAT WATCH AREA...AND UPGRADE TULSA COUNTY TO AN
EXCESSIVE HEAT WARNING GIVEN OVERNIGHT LOW TEMPERATURES WILL
LIKELY REMAIN IN THE UPPER 70S TO NEAR 80 OVER THE NEXT SEVERAL
DAYS.
STILL SOME UNCERTAINTY CONCERNING EXACT SPATIAL DISTRIBUTIONS
OF TEMP/DEWPOINTS GIVEN PREVIOUS RAINFALL...HOWEVER IT APPEARS
THAT MOST LOCATIONS IN THE ADVISORY/WARNING AREA WILL LIKELY REACH
OR EXCEED 105 DEGREE HEAT INDICES DURING THE AFTERNOON HOURS.
IT SHOULD BE NOTED THAT TEMPERATURES ACROSS OSAGE...PAWNEE...CREEK
AND OKFUSKEE COUNTIES THIS AFTERNOON HAVE BEEN SUPPRESSED GIVEN THE
RECENT RAINFALL...WITH WARMER TEMPS ACROSS OKMULGEE...MUSKOGEE...
WAGONER AND MAYES COUNTY WHERE LIMITED PRECIPITATION HAS OCCURRED
OVER THE PAST SEVERAL WEEKS. TRIED TO ACCOUNT FOR THIS TO SOME
EXTENT FOR THE NEXT FEW DAYS WITH A SLOW WARMING TREND OVERALL AS
UPPER HIGH BUILDS OVER THE AREA.
COULD STILL SEE A SLIGHT CHANCE FOR SHOWERS/THUNDERSTORMS ACROSS
FAR NORTHEAST OKLAHOMA/NORTHWEST ARKANSAS TUESDAY NIGHT INTO
WEDNESDAY AS FRONTAL BOUNDARY APPROACHES NORTHERN ZONES. THIS
COULD ALSO HAVE A SIGNIFICANT IMPACT ON HIGH TEMPS ACROSS THIS
AREA IF PRECIPITATION COVERAGE BECOMES TOO WIDESPREAD...SIMILAR TO
WHAT OCCURRED OVER SOUTHEAST OKLAHOMA THIS AFTERNOON.
REMAINDER OF FORECAST GENERALLY STAYED WITH A DRY FORECAST WITH
SLIGHTLY COOLER TEMPERATURES INTO THE WEEKEND AS UPPER HIGH
TEMPORARILY SHIFTS EAST.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 78 100 78 101 / 10 0 10 20
FSM 73 98 73 99 / 10 0 0 0
MLC 72 97 74 98 / 10 0 10 10
BVO 70 100 71 101 / 10 10 20 20
FYV 70 96 71 96 / 10 0 20 20
BYV 70 95 73 95 / 10 10 20 20
MKO 72 100 73 100 / 10 0 0 0
MIO 74 97 73 96 / 10 10 20 20
F10 72 99 74 100 / 10 0 10 10
HHW 74 97 74 98 / 10 0 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING FROM 7 AM TUESDAY TO 8 PM FRIDAY FOR
OKZ060.
HEAT ADVISORY FROM 7 AM TUESDAY TO 8 PM FRIDAY FOR OKZ049-OKZ053-
OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ061-OKZ062-
OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ070-OKZ071-
OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...HEAT ADVISORY FROM 7 AM TUESDAY TO 8 PM FRIDAY FOR ARZ019-ARZ020-
ARZ029.
&&
SHORT TERM...18
LONG TERM....12Hazardous weather outlook, Aug 3, 12:58 PM CDT, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1258 PM CDT MON AUG 3 2009 ARZ001-002-010-011-019-020-029-OKZ049-053>076-041000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1258 PM CDT MON AUG 3 2009 ...EXTENDED PERIOD OF DANGEROUS HEAT TO CONTINUE INTO THE WEEKEND... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS. ONSET...ONGOING. DANGEROUS HEAT. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA. ONSET...ONGOING. DISCUSSION... ISOLATED THUNDERSTORMS WILL CONTINUE TO AFFECT PORTIONS OF SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS THROUGH THE AFTERNOON HOURS. BRIEF HEAVY RAINS AND OCCASIONAL CLOUD TO GROUND LIGHTNING WILL BE THE MAIN THREATS WITH THESE STORMS. HEAT AND HUMIDITY ARE MAKING THEIR RETURN TO EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS. HEAT INDICES IN THE 100 TO 105 RANGE WILL BE COMMON ACROSS MAINLY NORTHEAST OKLAHOMA THIS AFTERNOON. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TUESDAY...DANGEROUS HEAT POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL. THURSDAY THROUGH SUNDAY...DANGEROUS HEAT POTENTIAL. EXTENDED DISCUSSION... UPPER LEVEL HIGH PRESSURE WILL KEEP ITS HOLD OVER THE REGION THROUGH THIS WEEK AND THE UPCOMING WEEKEND. THIS WILL KEEP HOT AND HUMID CONDITIONS ACROSS THE AREA THROUGH THE REMAINDER OF THE NEXT 7 DAYS. HEAT INDICES ARE EXPECTED TO REACH THE 105 TO 110 RANGE FROM TOMORROW THROUGH AT LEAST FRIDAY...WITH OVERNIGHT LOWS ONLY DIPPING INTO THE MID AND UPPER 70S. AN EXCESSIVE HEAT WATCH REMAINS IN EFFECT FOR MOST OF EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS FROM TUESDAY THROUGH FRIDAY. WEDNESDAY MAY BRING A SMALL CHANCE OF STORMS TO PARTS OF THE REGION AS A WEAK BOUNDARY APPROACHES NORTHERN OKLAHOMA AND NORTHWEST ARKANSAS. THIS SHOULD PROVIDE ONLY MINIMAL RELIEF FROM THE HEAT. EMERGENCY MANAGEMENT PLANNING STATEMENT... EMERGENCY PERSONNEL SHOULD READY PLANS FOR EXCESSIVE HEAT RELATED ACTIVITIES THAT COULD BE NECESSARY THROUGH AT LEAST THE REST OF THIS WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Aug 3, 2:41 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
241 PM CDT MON AUG 3 2009
ARZ029-OKZ072-076-032030-
LE FLORE OK-SEBASTIAN AR-SEQUOYAH OK-
241 PM CDT MON AUG 3 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 330 PM CDT
FOR THE FOLLOWING COUNTIES...
IN WEST CENTRAL ARKANSAS
WESTERN SEBASTIAN
IN EAST CENTRAL OKLAHOMA
SOUTHEASTERN SEQUOYAH
IN SOUTHEAST OKLAHOMA
NORTHEASTERN LE FLORE
AT 241 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
COTTONWOOD...MOVING SOUTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...COTTONWOOD...MULDROW...POCOLA...
BRADEN...ARKOMA...MILL CREEK...HACKETT...BARLING...JENSON...
BONANZA...JENNY LIND...RYE HILL AND CENTRAL CITY.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
LAT...LON 3533 9422 3515 9436 3533 9470 3543 9457
TIME...MOT...LOC 1941Z 295DEG 14KT 3536 9457Special weather statement, Aug 3, 3:46 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
346 PM CDT MON AUG 3 2009
ARZ029-032130-
SEBASTIAN AR-
346 PM CDT MON AUG 3 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 430 PM CDT
FOR THE FOLLOWING COUNTY...
IN WEST CENTRAL ARKANSAS
CENTRAL SEBASTIAN
AT 346 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
RYE HILL...MOVING EAST AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...CROSSROADS...MILLTOWN...HACKETT...
GREENWOOD...BARLING...WITCHERVILLE...BURNVILLE...EXCELSIOR...
BONANZA...JENNY LIND...RYE HILL...BLOOMER AND CENTRAL CITY.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
LAT...LON 3510 9417 3520 9444 3538 9438 3531 9407
3529 9407
TIME...MOT...LOC 2046Z 291DEG 10KT 3528 9434The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 3:32 AM CDT | Excessive Heat Watch | TSA | Cherokee, Choctaw, Craig, Creek, Delaware, Haskell and 15 more | 12 hr |
| Aug 3, 3:31 PM CDT | Excessive Heat Warning | TSA | Tulsa | 4 days |
| Aug 3, 3:31 PM CDT | Heat Advisory | TSA | Cherokee, Choctaw, Craig, Creek, Delaware, Haskell and 14 more | 4 days |
| Aug 3, 2:41 PM CDT | Special Weather Statement | TSA | Sebastian | 49 min |
| Aug 3, 4:08 PM CDT | Special Weather Statement | TSA | Sebastian | 52 min |
Nearby
Special Weather Statements in Arkansas, 2009Every special weather statement in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.